you just have to wean off very very slow,and you will be fine. I've went off xanax once,and i did it so slow,it took months,but doing so,i didnt go through any withdrawl symptoms at all. Just do it SLOW,cut on in half and take the rest the way your suppose to,and do that for a couple weeks,then cut down by another half,et cetera,et cetera,and you should be just fine. I know that sounds super slow,but better that way,than going through withdrawls in my opinion. It really should be ok doing it that way,if not,then talk to your doctor about them helping you with it. Good luck to you!!!
You do it with the help of your Doctor. Believe me it is not worth the risk of weaning yourself or the symptoms of withdraw. Do yourself a favor and do it the right way even though your Doctor may not have prescribed this medication for you I am sure he/she would be very helpful with your weaning process. Good luck hope this helps. Also some may give you advice on doing this on your own. PLEASE think long and hard about it before you try it yourself. I did it and it was the worst mental and physical stress I have ever experienced.
my doctor also advised me to take my dose down slowly. if you are taking one every 3 hours for example try to take one every 3 1/2 to 4 hours and after a week or two then go to every 5 hours and so on. once you get to the six hour mark you can also try taking a half of a pill every 3 hours, then after some time stretch it out taking less every day and then also taking a lower amount when you do take them. my doctor warned me with percocet that you can possibly have seizures or a heart attack if you cut yourself off cold turkey. a slow process can be a lot safer and the emotional side effects are much easier to deal with. cold turkey can give you extreme highs and lows which can make things difficult if you have a family or are working regularly. i tried cold turkey once and ended up taking a break at work and sitting in my car for 30 minutes crying hysterically for no reason. it makes it hard to tell the difference between your real emotions and the withdrawl effects.
write down when you take them so you can keep track what dose you have been on, the time span between and if you feel any withdrawls. looking back on your progress can give you motivation and also keep you from having to constantly try to remember when it was you took your last dose.
I have been taking Percocet for 4 years since i had t1-t10 spinal fusion. I just asked my pain doctor yesterday how to get off and he said that i should wean off slowly as well. I will after i have an upcoming shoulder surgery (obviously once that pain is gone or subsided enough). What if i find that i cant and i "cheat"? Im fearful that i will be weak. :(
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Sep 2009 • 1 answer
How can I taper off percocet ? I started taking percocet this past summer when I had sever back pain
Posted 16 Feb 2010 • 2 answers
Posted 15 Dec 2010 • 4 answers
While taking Percocet it stop me from using the bathroom how long would it be before I use it again?
Posted 15 Feb 2013 • 3 answers
Posted 22 Feb 2016 • 1 answer